Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 48, NWS Gaylord, MI

May 6, 2016

NWS Gaylord, MI issued this small craft advisory at May 6, 2016, 10:43 AM EDT. It took effect at May 7, 2016, 6:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 6, 2016, 10:43 AM EDT (14:43 UTC)
In effect from
May 7, 2016, 6:00 AM EDT
Expired
May 7, 2016, 10:56 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

867 
WHUS73 KAPX 061443
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1043 AM EDT FRI MAY 6 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-062245-
/O.NEW.KAPX.SC.Y.0048.160507T1100Z-160508T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1043 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
056 
WHUS73 KAPX 070843
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
443 AM EDT SAT MAY 7 2016

LMZ323-341-342-344>346-071645-
/O.EXT.KAPX.SC.Y.0048.160507T1000Z-160507T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
443 AM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-071645-
/O.EXT.KAPX.SC.Y.0048.160507T1000Z-160508T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
443 AM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-071645-
/O.EXT.KAPX.SC.Y.0048.160507T1000Z-160508T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
443 AM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
590 
WHUS73 KAPX 071451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT SAT MAY 7 2016

LMZ323-341-342-344>346-072100-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-160507T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1051 AM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-072300-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-160508T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1051 AM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-072300-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-160508T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1051 AM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
459 
WHUS73 KAPX 072009
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT SAT MAY 7 2016

LSZ321-322-072115-
/O.CAN.KAPX.SC.Y.0048.000000T0000Z-160508T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
409 PM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-072115-
/O.CAN.KAPX.SC.Y.0048.000000T0000Z-160507T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
409 PM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>349-080300-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-160508T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
409 PM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
369 
WHUS73 KAPX 080256
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 PM EDT SAT MAY 7 2016

LHZ345>349-080400-
/O.CAN.KAPX.SC.Y.0048.000000T0000Z-160508T0300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1056 PM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 6, 7:00 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 6, 7:00 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
700 AM EDT FRI MAY 6 2016

.UPDATE...
ISSUED AT 643 AM EDT FRI MAY 6 2016

RETURN FLOW HAS BEGUN AND TEMPERATURES ARE ALREADY IN THE UPPER
30S TO LOWER 40S. PATCHY FOG WILL BURN OFF RAPIDLY THIS MORNING AS
THE SUN RISES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 255 AM EDT FRI MAY 6 2016

OVERVIEW...AS HAS BEEN THE CASE, THE MODIFIED OMEGA BLOCK OVER THE
CONUS, IS SLOWLY MOVING SO THAT THE 500 MB CUT OFF THAT WAS OVER
THE UPPER GREAT LAKES A FEW DAYS AGO IS OVER THE ATLANTIC SEABOARD
AND THE 500 MB RIDGING IS BUILDING INTO THE UPPER GREAT LAKES.
MEANWHILE, THE SFC PATTERN SHOWS HIGH PRESSURE OVER THE UPPER
GREAT LAKES WITH AN AREA OF LOW PRESSURE UPSTREAM IN THE CANADIAN
PRAIRIES.

TODAY...WHILE THE EAST COAST LOW CONTINUES TO SLOWLY MOVE EAST, THE
WESTERN LOW LOOKS TO BE STAGNANT. THIS WILL CONTINUE THE RIDGING
OVER THE CENTRAL PLAINS AND PART OF THE UPPER GREAT LAKES FOR THE
NEXT FEW DAYS. HOWEVER, WE ARE ON THE EDGE OF THE RIDGING WITH THE
STORM TRACK FROM THE CANADIAN ROCKIES ACROSS THE PRAIRIES AND INTO
THE UPPER GREAT LAKES. THIS WILL GIVE US "CLIPPER" LIKE SYSTEMS
EVERY COUPLE OF DAYS. IN THIS CASE, THE HIGH PRESSURE OVER THE
UPPER GREAT LAKES WILL MOVE OUT OF THE REGION DURING THE
AFTERNOON, IN ADVANCE OF THE LOW NEAR LAKE WINNIPEG. MODELS HAVE
TRENDED THE SYSTEM FASTER SO HAVE THE CLOUDS INCREASING DURING THE
LATE AFTERNOON. THE HIGH WILL CONTINUE TO KEEP US DRY, AND WITH
THE FAIRLY DRY SOUNDING FOR THE AFTERNOON, IT LOOKS LIKE OUR FIRE
DANGER WILL BE ELEVATED AS THE RH FALLS TO LESS THAN 25% AND THE
TEMPERATURES RISE TO THE MID 70S. SO FAR THE WINDS DON'T LOOK LIKE
THEY WILL REACH CRITICAL CRITERIA (20FT WIND >= 15 MPH), BUT IT
WILL BE SOMETHING TO KEEP AN EYE ON. THE PLACES WHERE WIND GUSTS
MAY GET TO 15 MPH LIKE NEAR THE LAKESHORE WITH THE LAKE BREEZE,
WILL HAVE THE MARINE LAYER BEEFING UP THE RH NEAR BY, AND BRINGING
THE HIGH TEMPERATURE DOWN.

TONIGHT...AS MENTIONED, THE LOW, AND ITS ATTENDANT WARM FRONT,
LOOK TO MOVE INTO THE UPPER GREAT LAKES AFTER 00Z. MODELS HAVE
SPED UP THE CHANCES, SO HAVE THE CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE NIGHT. AT THIS POINT, THE THUNDER LOOKS
TO BE ELEVATED AS THE SHOWALTER INDEX GOES NEGATIVE OVER THE
FORECAST AREA DURING THE NIGHT AS THE COLD FRONT, AND SFC TROUGH
MOVE THROUGH. BECAUSE OF THE TIME OF DAY, AND THE LACK OF ANY
DYNAMIC FORCING THINK THE SEVERE POTENTIAL WILL BE LACKING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 255 AM EDT FRI MAY 6 2016

LONG TERM 12Z SAT MAY 7 TO 0Z MON MAY 9 (SAT THROUGH SUN)
EXTENDED 0Z MON MAY 9 TO 0Z FRI MAY 13 (MON THROUGH THU)

LONG TERM (SATURDAY THROUGH SUNDAY)

IMPACTS: MINIMAL. LOW RH VALUES ON SUNDAY.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: OMEGA BLOCK CURRENTLY IN PLACE
WILL PERSIST INTO THE WEEKEND. SHORTWAVE CURRENTLY OVER ALBERTA WILL
DIG INTO THE GREAT LAKES REGION IN THE SATURDAY/SUNDAY TIME FRAME.
WHILE THE SFC LOW WILL PASS THROUGH ONTARIO...THE COLD FRONT WILL
SERVE TO FLATTEN THE RIDGING OF THE OMEGA BLOCK. TOWARDS THE END OF
THE WEEKEND/BEGINNING OF NEXT WEEK...THIS TROUGHING WILL PHASE WITH
THE EASTERN H5 CUTOFF AND BREAKING DOWN THE BLOCK. THIS WILL RETURN
US TO A MORE PROGRESSIVE PATTERN...WITH THE WESTERN H5 CUTOFF
CURRENTLY PROGGED TO MAKE A RUN AT THE REGION BY MID-WEEK.

MAIN FORECAST CHALLENGES/CONCERNS: TIMING OF RAIN FRIDAY
NIGHT/SATURDAY AND AMOUNTS.

ASSOCIATED WEATHER: PRIMARY WEATHER CONCERN WILL BE RAIN CHANCES IN
THE LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON TIME PERIOD.
WAA/PVA AHEAD OF THE SHORTWAVE MOVING THROUGH THE CANADIAN PRAIRIES
WILL INDUCE SFC LOW PRESSURE THROUGH FRIDAY. EXISTING STRONG LOW
PRESSURE IN QUEBEC WILL HELP TO DRAW THIS NEW LOW NORTH...RESULTING
IN A TRACK THROUGH JAMES BAY. THE ATTENDANT COLD FRONT WILL PASS
THROUGH THE STATE...DRIVING RAIN CHANCES AS IT DOES. PRIMARILY WAA
DRIVEN...QG ASCENT IS CURRENTLY STRONGEST FROM 6Z SAT THROUGH 18Z
SAT...WITH SOME REMAINING OVER EASTERN PORTIONS OF THE CWA THROUGH
0Z SUNDAY. THE STRONGEST FORCING WITH THIS SYSTEM IS PROGGED TO
REMAIN TO OUR NORTH. DEEP MOISTURE SUPPORT IS BEST THROUGH
12Z...WITH MOISTURE STRIPPING OUT INTO SATURDAY
AFTERNOON...ESPECIALLY IN WESTERN PORTIONS OF THE CWA. I LIKE THE
IDEA WITH INHERITED POPS WITH INCREASED CHANCES BETWEEN 6Z AND
18Z...MOVING NW TO SE.  ONLY A MINOR CHANGE TO SLOW THINGS DOWN JUST
A LITTLE...BRINGING SLIGHT CHANCE POPS BACK A TOUCH FARTHER WEST
AROUND 18Z. THIS LOOKS TO BE A QUICK MOVING SYSTEM...WITH RAINFALL
EXPECTED TO BE IN THE .1 - .2 INCH RANGE. GIVEN MODEST CAPE
VALUES...DECENT MID-LEVEL LAPSE RATES...AND SOME STABILITY INDICES
LOOKING A BIT MORE SUPPORTIVE OF THUNDER...WILL INCREASE THE THUNDER
CHANCES FROM THE CURRENT SLIGHT CHANCE. HEIGHT RISES WILL QUICKLY
BUILD BACK INTO THE AREA SUNDAY...WITH CLEARING SKIES AND SLIGHTLY
ABOVE NORMAL TEMPS INTO THE START OF THE WEEK.

EXTENDED... (MONDAY THROUGH THURSDAY)

OMEGA BLOCK WILL CONTINUE TO BREAK DOWN. INITIAL RIDGING OVER THE
STATE WILL MOVE OFF TO THE EAST AS THE CUTOFF LOW THAT MADE UP THE
WESTERN END OF THE OMEGA BLOCK MOVES THROUGH THE PLAINS. THIS COULD
PRODUCE SOME RAIN BY MID-WEEK DEPENDING ON JUST WHERE IT GOES. THE
LATER HALF OF THE WEEK HAS A GOOD DEAL OF UNCERTAINTY...DEPENDING ON
JUST HOW QUICKLY THE CUTOFF LOW CLEARS THE AREA. THIS IS RESULTING
IN SOME DRAWN OUT LOW CHANCE RAINS IN THE CONSENSUS GOING INTO
FRIDAY...WHICH SHOULD GET CLEANED UP A BIT IN THE NEXT FEW DAYS.
MONDAY LOOKS TO BE THE WARMEST OF THE WEEK...BUT TEMPERATURES WILL
REMAIN RIGHT NEAR NORMAL THROUGH THE PERIOD.

MAYHEW

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 643 AM EDT FRI MAY 6 2016

THROUGH THE NEXT 12 HOURS, EXPECT VFR CONDITIONS AS HIGH PRESSURE
CONTINUES TO KEEP THE SKIES CLEAR. THERE HAS BEEN PATCHY FOG
REPORTED AT A FEW OB SITES OUTSIDE OF THE TAF SITES, BUT THAT
SHOULD BURN OFF QUICKLY AS THE SUN RISES. AFTER 00Z, THE COLD
FRONT AND SFC LOW WILL MOVE INTO THE REGION AND BRING
THUNDERSTORMS. AS THE MOISTURE INCREASES NEAR THE SFC FROM THE
RAIN THE CIGS WILL BEGIN TO DROP DOWN SO THAT MVFR AND IFR
CONDITIONS WILL BE LIKELY AFTER 06Z.

&&

.MARINE...
ISSUED AT 255 AM EDT FRI MAY 6 2016

AT THIS POINT, THE FIRST 24 HOURS OF THE FORECAST, TODAY AND
TONIGHT, LOOK TO BE QUIET WITH ONSHORE WINDS IN THE AFTERNOON AS
HIGH PRESSURE IS OVERHEAD. HOWEVER, WHEN THE LOW MOVE THROUGH
OVERNIGHT, EXPECT THUNDERSTORMS WITH THE COLD FRONTAL PASSAGE.
SATURDAY MORNING THE WINDS BEGIN TO INCREASE AS THE PRESSURE
GRADIENT TIGHTENS BEHIND THE FRONT AND WINDS GUST INTO THE SMALL
CRAFT RANGE. BY SATURDAY NIGHT, THE GRADIENT IS SLACKENING AND THE
WINDS WILL BEGIN TO DIMINISH. EVEN BECOMING LIGHT AND VARIABLE BY
SUNDAY MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JSL
SHORT TERM...JSL
LONG TERM...MAYHEW
AVIATION...JSL
MARINE...JSL
Hazardous weather outlook, May 6, 3:51 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EDT FRI MAY 6 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-071000-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
351 AM EDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND
OCCASIONALLY BREEZY WINDS WILL LEAD TO ELEVATED FIRE DANGER ACROSS
PORTIONS OF THE AREA THIS AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING...BUT SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

THE FIRE DANGER WILL BE ELEVATED ON SUNDAY DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JSL

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.